i started on PTU 3 days ago, one pill 2x a day the first day, two pills 2x a day the second, and 2 pills 3x a day the 3rd day and keep on this dosage for 3 weeks. they are 50 mg. pills.
my question is, since the first time i have taken them i feel like i am on speed. very jittery and heart beat goes way up. wondering if this is normal or what?
i am also on inderal la for very high heart rate and abnormal beating.
i am a hyper with graves..............
It looks like the symptoms you are listing are those related to the hyper, and I don't beleive the meds are causing them. I'm on PTU also, but only 50mg 3x day. The only side affect that I've experienced is that I get a little nauseous if I don't eat within a couple hours of taking it. And also, there have been times where I'm running late taking my next dose, and I can start to feel the hyper symptoms returning, i.e. jittery, anxious, feeling like I'm all sped up--essentially miserable! So, my suggestion is to try to take them exactly when you are supposed to take them, and eat within a couple hours before or after.
Thanks Cheri, I took the meds today and checked my blood pressure and pulse before and after taking the medication. When I got up this morning, my bp was 124/73 with a pulse of 88. 35 minutes after taking the PTU, it was 140/79 with a pulse of 89. After the lunch PTU it was 145/80. Also, i don't want anything to eat while taking this. I am on Inderal LA too for the irregular heart rate, so i would think it would be lowering it, instead of going up.
Can you make any sense of this? i called the dr. on thurs of last week, so far he still has not called me back.
thanks for the info.
It took my meds about 2 weeks to make me feel a little better. I'll be going for bloodwork either in the a.m. or I may wait until Monday, then a checkup with my dr. a few days later. It will be my first bloodwork since starting the Propranolol and PTU. I can't explain why your results go up after you take your meds, but I'm still not convinced that there could be other factors as the root cause... It's not that I don't believe you, it's just that I want you to give the medication a chance to work before you jump to any drastic conclusions. I've read that with Hyper T, even though you are taking the PTU (thyroid suppressing drug), you will still have the excessive hormones (from the hyper condition) circulating in your system for a while, which will result in your symptoms lingering around as well. I've read as much as 6-8 weeks, but my doctor said 1-2. In my experience, it's somewhere in the middle. Also, I think I've had a few flare ups of symptoms during some stressful times in the last week. Anyway, keep us posted with how things progress.
[This message has been edited by CheriPatrice (edited 08-22-2003).]